Vermont, 2006

Winter Weather in Vermont, December 7 to 8, 2006

December 7 to 8, 2006 · NWS BTV · 15 events in 15 counties and zones

An arctic cold front and strong mid-level disturbance moved across northern Vermont on the afternoon of the 7th. |Some specific snowfall totals included: 2 inches in St.

Where it happened

Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

An arctic cold front and strong mid-level disturbance moved across northern Vermont on the afternoon of the 7th. Rain showers quickly changed to snow showers and snow squalls during the afternoon and remained persistent through the early morning hours of the 8th across northern Vermont, especially the western slopes of the Green Mountains.|Snowfall accumulations across the region were generally 2 to 4 inches in the northern valleys, with 3 to 6 inches along the western slopes of the Green Mountains and hilly terrain in north-central and northeast Vermont.|Some specific snowfall totals included: 2 inches in St. Johnsbury (Caledonia), Milton (Chittenden), Morrisville (Lamoille), Topsham (Orange), Rutland and Danby (Rutland), Waterbury, Montpelier and Plainfield (Washington) and Woodstock (Windsor)...3 inches in Worcester and Waitsfield (Washington), East Albany and Newport (Orleans), St. Albans (Franklin), Essex Junction (Chittenden) and Cornwall (Addison)...4 inches in South Lincoln (Addison), South Burlington (Chittenden), Enosburg Falls (Franklin) with 5 inches in Waterford (Caledonia), Westford (Chittenden), Island Pond (Essex), Jeffersonville (Lamoille)...6 inches in Stannard (Caledonia), Underhill, Jericho (Chittenden), Greensboro (Orleans) and 9 inches at Jay Peak Ski resort (Orleans).|The sharply falling temperatures and accumulating snow led to numerous vehicle accidents throughout the state from the afternoon of the 7th through the morning commute on the 8th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Dec 7, 9:46 AM EST, 4 hours 14 minutes earlier.

Area forecast discussion, Dec 7, 9:46 AM EST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
946 AM EST THU DEC 7 2006

.SHORT TERM /REST OF TODAY/...
GOING FORECAST IN PRETTY GD SHAPE. WILL MAKE A FEW CHANGES TO REMOVE
MORNING WORDING IN FIRST PERIOD...AND TAKE OUT MENTION OF -RW IN THE
ST LAW VALLEY AS TEMPS AROUND 32F AND EXPECTED TO FALL DURING THE
DAY SO ANY REMAINING PRECIP WILL BE SNOW. TIMING OF FROPA AND PRECIP
THRU THE CWA STILL LOOKS GD ATTM.
&&

.PREV DISCUSSION... /ISSUED 406 AM EST THU DEC 7 2006/

..COLD FRONTAL PASSAGE WITH NUMEROUS SNOW SHOWERS AND SQUALLS
TODAY...

..UPSLOPE SNOW EVENT IN GREEN MTNS TONIGHT WITH 2-4 ACCUMULATION
AND LOCALIZED HIGHER AMTS POSSIBLE...

SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
VERY INTERESTING PATTERN EARLY THIS MORNING WITH COLD...SLOWLY
MOVING UPPER TROUGH EXTENDING FROM JUST SE OF JAMES BAY SSWWD ACROSS
LAKE HURON AND LOWER MICHIGAN. CORE OF COLDEST MID-LEVEL
TEMPERATURES JUST BEHIND THE TROUGH AXIS ARE -29C AT H7 AND NEAR
-40C AT H5 BASED ON RUC ANALYSIS. NORTH COUNTRY EMBEDDED IN
DEEP-LAYER SWLY FLOW OF 25-35KTS AHEAD OF MAIN TROUGH AXIS AT 08Z.
IT APPEARS THAT A LEADING SHORTWAVE TROUGH IS LIFTING OVER NRN NY/VT
AT 08Z...AND COMBINED WITH MODEST H7-H5 FRONTOGENESIS IS LEADING TO
AREAS OF LIGHT RAIN AND SNOW SHOWERS. KCXX RADAR SHOWS THIS ACTIVITY
MOST PERSISTENT ACROSS NWRN VT JUST NORTH AND EAST OF BTV...WITH
SOME ECHOES IN THE 30-35 DBZ RANGE. IT HAS TAKEN A WHILE FOR LOWEST
LEVELS TO SATURATE...WITH VERY DRY CONDITIONS NOTED IN 00Z KALB
SOUNDING. INCREASINGLY...THE 20+ DBZ ECHOES ARE RESULTING IN LGT
PRECIPITATION AT ASOS SITES AND THAT SHOULD BE THE GENERAL RULE FOR
THE REMAINDER OF THIS MORNING.

OF GREATER SIGNIFICANCE WILL BE SHOWERS AND BRIEFLY HEAVY SNOW
SQUALLS POSSIBLE WITH SFC ARCTIC BNDRY...AS IT TRANSLATES FROM SERN
ONTARIO AT 09Z...EASTWARD ACROSS THE FORECAST AREA DURING THE
DAYLIGHT HRS TODAY. THE FRONT AND ASSOCIATED SHALLOW CONVECTIVE
ACTIVITY IS EXPECTED ACROSS THE ST. LAWRENCE VLY REGION BETWEEN
11-14Z...THE ADIRONDACKS AND NRN CHAMPLAIN VLY BETWEEN 14-17Z...THE
CENTRAL AND SRN CHAMPLAIN VLY BETWEEN 17-20Z...AND PTS EAST BETWEEN
20-23Z. WITH TEMPERATURES ABOVE FREEZING TO START...ACCUMULATIONS
WITH THE FRONTAL SNOW/RAIN SHOWERS AND SQUALLS WILL LIKELY ONLY BE
IN THE DUSTING TO 2 INCH RANGE. HOWEVER...BRIEF PERIODS OF LOW VSBY
AS PRECIPITATION CHANGES OVER TO SNOW...AND ENSUING POTENTIAL FOR A
FEW ICY PATCHES ON THE ROADWAYS AS MOISTURE FREEZES LATE THIS
AFTERNOON WITH ADVECTION OF ARCTIC AIR WARRANTS CONTINUED HIGHLIGHTS
AS A HIGH-IMPACT...SUB ADVISORY TYPE EVENT. WILL UPDATE THE SPECIAL
WEATHER STATEMENT BEGUN BY YESTERDAY/S DAY SHIFT TO DISCUSS THE
POTENTIAL HAZARDS TO TRAVEL AS THE FRONT MOVES THRU TODAY.

NEXT WILL BE POTENTIAL FOR OROGRAPHIC LIFT AND LOCALIZED MODERATE
SNOW ACCUMULATIONS LATE TONIGHT THROUGH FRIDAY...MAINLY ALONG THE
WEST SLOPES OF THE GREEN MTNS AND HIGHER SUMMITS OF THE GREEN MTNS
AND ADIRONDACKS. DEEP-LAYER NWLY FLOW OF 20-25KTS BECOMES
ESTABLISHED AFTER 04Z FRIDAY...AND SATURATED CONDITIONS ARE NOTED IN
NAM SOUNDINGS BETWEEN 2-5KFT...OPTIMIZED IN DENDRITE GROWTH ZONE OF
-12 TO -18C. THIS SHOULD MAXIMIZE PRECIPITATION EFFICIENCY YIELDING
20:1 SNOW RATIOS LATE THURSDAY NIGHT THROUGH MUCH OF FRIDAY. A SNOW
ADVISORY MAY BE NEEDED TO COVER THREAT ALONG THE SPINE OF THE GREEN
MTNS. WILL ALLOW DAY SHIFT TO FURTHER ASSESS...BUT AMTS 2-4 WITH
LOCALIZED 6 APPEARS POSSIBLE LATE TONIGHT THROUGH FRIDAY AFTN. MORE
ISOLATED SNOW SHOWER ACTIVITY IS EXPECTED ELSEWHERE WITH CONTINUED
COLD ADVECTION YIELDING PASSING ISOLD/SCT SNOW SHOWER ACTIVITY.
ALSO NOTABLE FOR FRIDAY WILL BE THE MUCH COLDER TEMPERATURES...WITH
HIGHS RANGING FROM THE UPPER TEENS IN THE GREENS/ADIRONDACK MTNS TO
THE MID 20S IN THE LARGER VLYS/LOWER ELEVATIONS /THE COLDEST DAYTIME
TEMPERATURES SO FAR THIS METEOROLOGICAL WINTER/.

LOW-LEVEL AND MID-LEVEL FLOW GRADUALLY BECOMES MORE WESTERLY BY
FRIDAY NIGHT INTO SATURDAY...RESULTING IN MODERATING TEMPERATURES
AND AREAS OF VERY LIGHT SNOW ACTIVITY WITH MODEST ISENTROPIC UPGLIDE
FROM THE WEST. TEMPERATURES LIKELY REBOUND UPWARD 10F WITH HIGHS IN
THE MID 30S IN THE LOWER ELEVATIONS SATURDAY.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
TEMPERATURES RETURN ABOVE NORMAL SUNDAY WITH WSWLY LOW-LEVEL FLOW
AND WAA ON NRN PERIPHERY OF LARGE-SCALE ANTICYCLONE EXPECTED ACROSS
THE SERN CONUS. CONDITIONS REMAIN TRANQUIL WITH ABOVE NORMAL
TEMPERATURES MONDAY AND TUESDAY WITH MID-LEVEL RIDGING BUILDING NWD
ACROSS NY/NEW ENGLAND...PER 07/00Z GFS. AN UPSTREAM FRONTAL SYSTEM
AND SHORTWAVE TROUGH TRANSLATES INTO THE REGION BY LATE WEDNESDAY.
MARGINAL VERTICAL TEMPERATURE PROFILES SUGGEST MAINLY RAIN AT THIS
POINT...HOWEVER...00Z GFS HAS TRENDED SLIGHTLY SOUTH OF THE REGION
WITH SFC LOW TRACK...AND CAN/T RULE OUT MIXED PRECIPITATION EPISODE
DEVELOPING ACROSS THE FORECAST AREA NEXT WEDNESDAY. IN ANY
EVENT...THIS WOULD LIKELY BE OUR NEXT SIGNIFICANT PRECIPITATION
EVENT.

NO CHANGES HAVE BEEN MADE TO THE EXTENDED FORECAST GRIDS.

AVIATION...
VARYING CIGS/VIS ACROSS TODAY AS MODIFIED ARCTIC BNDRY PUSHES SE
ACROSS AREA. SCT MVFR/IFR CIGS/VIS IN -SHSN TO OCCUR THROUGH SUNRISE
ACROSS MAINLY HIGHER ELEVS PER DRY LOWER LEVELS. AFTERWARD...BNDRY
SLIDES ACROSS AREA WITH ASSOC SHSN AND POTL FOR BRIEF HEAVIER
SQUALLS AND IFR CONDS. BEST ESTIMATE OF TIMING OF HEAVIER ACTIVITY
WOULD BE BTWN 09-11Z KMSS...14-16Z KSLK...17-19Z KBTV...AND 18-20Z
KMPV. SOUTH TO SOUTHWEST SFC FLOW TO TURN NORTHWEST BEHIND BNDRY
WITH SHSN COVERAGE/INTENSITY WANING THROUGH THE LATE AFTERNOON
HOURS. BY THIS EVENING...ADDL SHORTWAVE ENERGY AND FAVORABLE BNDRY
LYR TRAJECTORIES WOULD FAVOR ADDL SHSN ACTIVITY TO REIGNITE ALONG
WRN SLOPES OF GREENS AND NW SLOPES OF DACKS AFTER 00Z...BUT MOST OF
THIS ACTIVITY SHOULD NOT AFFECT PRIMARY TAF SITES ADVERSELY.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&

SHORT TERM...JN
Hazardous weather outlook, Dec 7, 3:29 AM EST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
329 AM EST THU DEC 7 2006

NYZ026>031-034-035-087-VTZ001>012-016>019-080830-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
329 AM EST THU DEC 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW
YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT
AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

A STRONG SURFACE COLD FRONT WILL CROSS THE AREA LATER THIS MORNING
INTO THE AFTERNOON HOURS. THIS FRONT WILL BE ACCOMPANIED BY
NUMEROUS SNOW SHOWERS AND SQUALLS..WHICH MAY BRIEFLY REDUCE
VISIBILITY AND PRODUCE LIGHT ACCUMULATIONS OF UP TO 2 INCHES.
BY TONIGHT MOSTLY CLOUDY CONDITIONS ALONG WITH A FEW SNOW SHOWERS
WILL PERSIST ACROSS THE NORTHERN VALLEYS...WITH MORE WIDESPREAD
SNOW SHOWER ACTIVITY ACROSS THE NORTHERN MOUNTAINS WHERE
ADDITIONAL LIGHT ACCUMULATIONS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GENERALLY QUIET
CONDITIONS ARE EXPECTED DURING MUCH OF THE PERIOD WITH LITTLE
PRECIPITATION EXPECTED THROUGH TUESDAY. SEASONABLY COLD
TEMPERATURES FRIDAY WILL QUICKLY MODERATE TO SEASONAL OR ABOVE
NORMAL LEVELS BY THE WEEKEND INTO EARLY NEXT WEEK AS AIR OF MILDER
PACIFIC ORIGIN OVERSPREADS THE LOWER 48.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT WEATHER CONDITIONS AND ANY SNOWFALL AMOUNTS
ASSOCIATED WITH SNOW SHOWER AND SQUALL ACTIVITY TODAY.

JMG

In the hours before

Special weather statement, Dec 7, 11:32 AM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1132 AM EST THU DEC 7 2006

NYZ026-027-029>031-034-087-072300-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
1132 AM EST THU DEC 7 2006

...SNOW SHOWERS AND POSSIBLE SQUALLS WILL PRODUCE HAZARDOUS
CONDITIONS THROUGH THE EARLY AFTERNOON HOURS IN THE ST. LAWRENCE
VALLEY AND NORTHERN ADIRONDACKS...

A DUSTING TO 2 INCHES OF SNOW IS EXPECTED ACROSS THE ST. LAWRENCE
VALLEY AND NORTHERN ADIRONDACKS THROUGH 2 PM. SCATTERED LIGHT SNOW
SHOWERS WILL BECOME MORE WIDESPREAD...ESPECIALLY IN THE ADIRONDACKS
...WITH A FEW SQUALLS DURING THIS TIME. VISIBILITY COULD BRIEFLY
DROP BELOW A QUARTER MILE IN THE SNOW SHOWERS AND SQUALLS.
ALSO...FALLING TEMPERATURES MAY RESULT IN A FEW ICY PATCHES ON
ROADWAYS THROUGH THE AFTERNOON HOURS.

IF YOU PLAN TO TRAVEL ACROSS THE REGION TODAY...BE PREPARED FOR POOR
VISIBILITY IN THE HEAVIER SNOW SQUALLS AND POSSIBLE ICY PATCHES.

NYZ028-035-VTZ001-002-005-009-011-072300-
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-
WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON...
MIDDLEBURY...VERGENNES...RUTLAND
1132 AM EST THU DEC 7 2006

...SNOW SHOWERS AND POSSIBLE SQUALLS TO PRODUCE HAZARDOUS
CONDITIONS FOR THE EARLY AFTERNOON HOURS IN THE CHAMPLAIN VALLEY...

A DUSTING TO 2 INCHES OF SNOW IS EXPECTED ACROSS THE CHAMPLAIN
VALLEY BETWEEN NOON AND 3 PM. SCATTERED LIGHT RAIN AND SNOW SHOWERS
WILL BECOME MORE WIDESPREAD AND CHANGE TO ALL SNOW...WITH A FEW
SQUALLS POSSIBLE. VISIBILITY COULD BRIEFLY DROP BELOW A QUARTER MILE
IN THE SNOW SHOWERS AND SQUALLS DURING THIS TIME. ALSO...FALLING
TEMPERATURES MAY RESULT IN A SOME ICY PATCHES ON ROADWAYS THROUGH
THE AFTERNOON HOURS.

IF YOU PLAN TO TRAVEL ACROSS THE REGION LATER THIS AFTERNOON...BE
PREPARED FOR POOR VISIBILITY IN THE HEAVIER SNOW SQUALLS AND
POSSIBLE ICY PATCHES ON AREA ROADWAYS.

VTZ003-006-008-016>019-072300-
ORLEANS-LAMOILLE-WASHINGTON-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...NEWPORT...JOHNSON...STOWE...
MONTPELIER...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...
RIPTON...EAST WALLINGFORD...KILLINGTON
1132 AM EST THU DEC 7 2006

...SNOW SHOWERS AND POSSIBLE SQUALLS TO PRODUCE HAZARDOUS
CONDITIONS FOR THE EARLY TO MID AFTERNOON HOURS IN CENTRAL VERMONT
AND RUTLAND COUNTY...

A DUSTING TO 2 INCHES OF SNOW IS EXPECTED TO FALL ACROSS CENTRAL
VERMONT AND RUTLAND COUNTY BETWEEN 1 AND 4 PM. SCATTERED LIGHT RAIN
AND SNOW SHOWERS WILL BECOME MORE WIDESPREAD AND CHANGE TO ALL
SNOW...WITH A FEW SQUALLS POSSIBLE. VISIBILITY COULD BRIEFLY DROP
BELOW A QUARTER MILE IN THE SNOW SHOWERS AND SQUALLS DURING THIS
TIME. ALSO...FALLING TEMPERATURES MAY RESULT IN A FEW ICY PATCHES ON
ROADWAYS THIS AFTERNOON.

IF YOU PLAN TO TRAVEL ACROSS THE REGION DURING THE AFTERNOON
HOURS...BE PREPARED FOR POOR VISIBILITY IN THE HEAVIER SNOW
SQUALLS AND POSSIBLE ICY PATCHES.

VTZ004-007-010-012-072300-
ESSEX-CALEDONIA-ORANGE-WINDSOR-
INCLUDING THE CITIES OF...ISLAND POND...ST. JOHNSBURY...
BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION
1132 AM EST THU DEC 7 2006

...SNOW SHOWERS AND POSSIBLE SQUALLS TO PRODUCE HAZARDOUS
CONDITIONS FOR THE MID TO LATE AFTERNOON HOURS IN EASTERN AND
NORTHEASTERN VERMONT...

A DUSTING TO 2 INCHES OF SNOW IS EXPECTED TO FALL ACROSS EASTERN AND
NORTHEASTERN VERMONT BETWEEN 2 AND 5 PM. SCATTERED LIGHT RAIN AND
SNOW SHOWERS WILL BECOME MORE WIDESPREAD AND CHANGE TO ALL SNOW THIS
AFTERNOON...WITH A FEW SQUALLS POSSIBLE. VISIBILITY COULD BRIEFLY
DROP BELOW A QUARTER MILE IN THE SNOW SHOWERS AND SQUALLS DURING
THIS TIME. ALSO...FALLING TEMPERATURES MAY RESULT IN A FEW ICY
PATCHES ON ROADWAYS THIS AFTERNOON.

IF YOU PLAN TO TRAVEL ACROSS THE REGION DURING THE MID TO LATE
AFTERNOON HOURS...BE PREPARED FOR POOR VISIBILITY IN THE HEAVIER SNOW
SQUALLS AND POSSIBLE ICY PATCHES.

NEILSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 winter weather. Local standard time, as filed.

Winter Weather, Eastern Addison

When
December 7, 2:00 PM EST to December 8, 2:00 AM EST
Where
Eastern Addison forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.031, -73.141 (the zone’s center; the record gives no point)

Winter Weather, Eastern Chittenden

When
December 7, 2:00 PM EST to December 8, 2:00 AM EST
Where
Eastern Chittenden forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.461, -73.081 (the zone’s center; the record gives no point)

Winter Weather, Lamoille

When
December 7, 2:00 PM EST to December 8, 2:00 AM EST
Where
Lamoille forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.606, -72.641 (the zone’s center; the record gives no point)

Winter Weather, Washington

When
December 7, 2:00 PM EST to December 8, 2:00 AM EST
Where
Washington forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.273, -72.615 (the zone’s center; the record gives no point)

Winter Weather, Orleans

When
December 7, 2:00 PM EST to December 8, 3:00 AM EST
Where
Orleans forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.829, -72.244 (the zone’s center; the record gives no point)

Winter Weather, Western Addison

When
December 7, 2:00 PM EST to December 8, 1:00 AM EST
Where
Western Addison forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.031, -73.141 (the zone’s center; the record gives no point)

Winter Weather, Western Chittenden

When
December 7, 2:00 PM EST to December 8, 1:00 AM EST
Where
Western Chittenden forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.461, -73.081 (the zone’s center; the record gives no point)

Winter Weather, Western Franklin

When
December 7, 2:00 PM EST to December 8, 1:00 AM EST
Where
Western Franklin forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.858, -72.912 (the zone’s center; the record gives no point)

Winter Weather, Eastern Franklin

When
December 7, 2:00 PM EST to December 8, 2:00 AM EST
Where
Eastern Franklin forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.858, -72.912 (the zone’s center; the record gives no point)

Winter Weather, Caledonia

When
December 7, 3:00 PM EST to December 8, 3:00 AM EST
Where
Caledonia forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.465, -72.102 (the zone’s center; the record gives no point)

Winter Weather, Essex

When
December 7, 3:00 PM EST to December 8, 3:00 AM EST
Where
Essex forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.728, -71.736 (the zone’s center; the record gives no point)

Winter Weather, Orange

When
December 7, 3:00 PM EST to December 8, 2:00 AM EST
Where
Orange forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.006, -72.377 (the zone’s center; the record gives no point)

Winter Weather, Eastern Rutland

When
December 7, 3:00 PM EST to December 8, 12:00 AM EST
Where
Eastern Rutland forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
43.580, -73.037 (the zone’s center; the record gives no point)

Winter Weather, Western Rutland

When
December 7, 3:00 PM EST to December 8, 12:00 AM EST
Where
Western Rutland forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
43.580, -73.037 (the zone’s center; the record gives no point)

Winter Weather, Windsor

When
December 7, 4:00 PM EST to December 8, 12:00 AM EST
Where
Windsor forecast zone
Property damage
$5,000
Reported by
COOP Observer

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2006Every state in 2006This day in weather historyWarnings in Vermont, December 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 4720, 4721, 4724, 4725, 4726, 4727, 4728, 4729, 4730, 4716, 4717, 4718, 4722, 4723, 4719.